Alert archive / Minnesota / River Flood Warnings in 2017

River Flood Warning 2, NWS Duluth, MN

April 21, 2017Aitkin County, Crow Wing County, Minnesota

NWS Duluth, MN issued this river flood warning at Apr 21, 2017, 9:58 AM CDT for Aitkin County, Crow Wing County, Minnesota. It took effect at Apr 22, 2017, 7:00 PM CDT. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Apr 21, 2017, 9:58 AM CDT (14:58 UTC)
In effect from
Apr 22, 2017, 7:00 PM CDT
Expired
Apr 27, 2017, 9:07 PM CDT
In force
5 days
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
Minor

Counties Aitkin County, MN, Crow Wing County, MN

The radar

The Duluth radar (KDLH), 138 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River near Aitkin (ATKM5). The gauge peaked at 12.53 ft at Apr 28, 2017, 6:00 PM CDT.

actionminormoderate1012141604/2104/2204/2304/2404/2504/2604/2704/2804/29
Action stage
12 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05227500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

900 
WGUS43 KDLH 211502 CCA
FLWDLH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
958 AM CDT FRI APR 21 2017

...The National Weather Service in Duluth has issued a flood warning 
for the following rivers in Minnesota... 

  Mississippi River At Aitkin affecting Aitkin and Crow Wing Counties

..Recent heavy rains have resulted in strong rises on the Mississippi
River Basin above Aitkin.  Water routing through the system will
likely result in minor flooding along the Mississippi near Aitkin by
Saturday afternoon.  Dry weather is expected through the weekend,
however,  additional rain is expected Monday afternoon for northern
Minnesota including the Mississippi River headwaters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio for further updates...

For the most recent river information go to our web page at 
www.weather.gov/dlh 
and visit the AHPS/River information section for complete details.

Turn around, don't drown. Don't drive through flooded areas.

&&

MNC001-035-221458-
/O.NEW.KDLH.FL.W.0002.170423T0000Z-170427T0000Z/
/ATKM5.1.ER.170423T0000Z.170424T0000Z.170426T1200Z.NO/
958 AM CDT FRI APR 21 2017

The National Weather Service in Duluth has issued a 

* Flood Warning for 
  The Mississippi River At Aitkin.
* from Saturday evening to Wednesday evening.
* At  9:30 AM Friday the stage was 12.1 feet.
* Flood stage is 13.0 feet.
* Forecast...Rise above flood stage by tomorrow evening and continue 
  to rise to near 13.3 feet by Sunday evening.the river will fall 
  below flood stage by Wednesday morning.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$

SG
15 follow-up statements
829 
WGUS83 KDLH 220141
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
841 PM CDT FRI APR 21 2017

...The flood warning continues for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing 
  Counties 

.Recent heavy rains have resulted in strong rises on the 
Mississippi River Basin above Aitkin. Water routing through the 
system will likely result in minor flooding along the Mississippi 
near Aitkin by early Saturday afternoon. Dry weather is expected
through the weekend however, additional rain is expected Monday 
afternoon for northern Minnesota including the Mississippi River 
headwaters.

MNC001-035-230141-
/O.EXT.KDLH.FL.W.0002.170422T1800Z-170427T0600Z/
/ATKM5.1.ER.170422T1800Z.170423T1200Z.170426T1800Z.NO/
841 PM CDT FRI APR 21 2017

...Flood Warning now in effect until late Wednesday night...The 
Flood Warning continues for
  The Mississippi River At Aitkin.
* At  7:30 PM Friday the stage was 12.4 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon 
  and continue to rise to near 13.3 feet by Sunday morning. The 
  river will fall below flood stage by Wednesday early afternoon.
* At 13.0 feet...The boat ramp at Aitkin city park floods. A few 
  driveways become covered with water in the Ceadarbrook area. 
  Minor flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 
2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$

WL
510 
WGUS83 KDLH 221503
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1002 AM CDT SAT APR 22 2017

...The flood warning continues for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing Counties 

.Recent heavy rains will flow through streams, rivers, and
tributaries through this weekend and into next week. This will
result in modest rises on the Mississippi River this weekend and 
into next week. Dry weather is expected through Saturday, 
however, additional light rainfall is expected late Sunday afternoon
for northern Minnesota including the Mississippi River headwaters.
River stages will fluctuate but still expected to rise to flood
stage.

MNC001-035-231502-
/O.EXT.KDLH.FL.W.0002.170423T0600Z-170427T1200Z/
/ATKM5.1.ER.170423T0600Z.170424T0000Z.170427T0000Z.NO/
1002 AM CDT SAT APR 22 2017

...Flood Warning now in effect until Thursday morning...The Flood 
Warning continues for
  The Mississippi River At Aitkin.
* At  9:30 AM Saturday the stage was 12.5 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 13.3 feet by tomorrow evening.the river 
  will fall below flood stage by Wednesday evening.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$

WM
208 
WGUS83 KDLH 230142
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
842 PM CDT SAT APR 22 2017

...The flood warning continues for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing Counties 

.Recent heavy rains will flow through streams, rivers, and
tributaries through this weekend and into next week. This will
result in modest rises on the Mississippi River this weekend and 
into next week. Light rain showers are expected to begin late 
Saturday night across northern Minnesota, including the Mississippi
River headwaters and remain possible through much of the upcoming 
week. River stages will fluctuate but are still expected to rise to 
flood stage.

MNC001-035-240142-
/O.EXT.KDLH.FL.W.0002.170423T1500Z-170428T1200Z/
/ATKM5.1.ER.170423T1500Z.170424T1800Z.170428T0000Z.NO/
842 PM CDT SAT APR 22 2017

...Flood Warning now in effect until Friday morning...The Flood 
Warning continues for
  The Mississippi River At Aitkin.
* At  7:30 PM Saturday the stage was 12.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and 
  continue to rise to near 13.3 feet by Monday early afternoon.the 
  river will fall below flood stage by Thursday evening.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$

BJH
238 
WGUS83 KDLH 231458
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
958 AM CDT SUN APR 23 2017

...The flood warning continues for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing Counties 

.Recent heavy rains will flow through streams, rivers, and
tributaries through this weekend and into next week. This will
result in modest rises on the Mississippi River this weekend and 
into next week. Light rain showers are possible across
northern Minnesota, including the Mississippi River headwaters for
the rest of Sunday through much of the upcoming week. River stages
will fluctuate but are still expected to rise to flood stage.

MNC001-035-241458-
/O.EXT.KDLH.FL.W.0002.170424T0000Z-170426T1800Z/
/ATKM5.1.ER.170424T0000Z.170424T1200Z.170426T0600Z.NO/
958 AM CDT SUN APR 23 2017

...Flood Warning now in effect until Wednesday afternoon...The Flood 
Warning continues for
  The Mississippi River At Aitkin.
* At  9:30 AM Sunday the stage was 12.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 13.1 feet by tomorrow morning.the river will fall 
  below flood stage by early Wednesday morning.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$

WM
750 
WGUS83 KDLH 240238
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
938 PM CDT SUN APR 23 2017

...The flood warning continues for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing Counties 

.Recent heavy rains will flow through streams, rivers, and
tributaries over the coming week. This will result in modest rises
on the Mississippi River this weekend and into next week. Light rain
showers are possible across northern Minnesota, including the 
Mississippi River headwaters through much of the upcoming week. 
River stages will fluctuate but are still expected to rise to flood 
stage.

MNC001-035-250238-
/O.EXT.KDLH.FL.W.0002.000000T0000Z-170426T0000Z/
/ATKM5.1.ER.170425T0600Z.170425T0600Z.170425T1200Z.NO/
938 PM CDT SUN APR 23 2017

The Flood Warning continues for
  The Mississippi River At Aitkin.
* At  8:30 PM Sunday the stage was 12.7 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Tuesday morning.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$

BJH
920 
WGUS83 KDLH 241443
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
943 AM CDT MON APR 24 2017

...The flood warning continues for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing Counties 

.Rain and snow fell over the headwaters areas of the 
Mississippi River basin over the weekend. This will keep river
levels elevated but steady through the next several days as water 
routes through the system.


MNC001-035-251443-
/O.EXT.KDLH.FL.W.0002.000000T0000Z-170426T0600Z/
/ATKM5.1.ER.170424T1800Z.170424T1800Z.170425T1800Z.NO/
943 AM CDT MON APR 24 2017

The Flood Warning continues for
  The Mississippi River At Aitkin.
* At  8:30 AM Monday the stage was 12.8 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$
198 
WGUS83 KDLH 250235
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
935 PM CDT MON APR 24 2017

...The flood warning continues for the following rivers in 
Minnesota..
  Mississippi River At Aitkin affecting Aitkin and Crow Wing 
  Counties 

.Rain and snow fell over the headwaters areas of the 
Mississippi River basin over the weekend. This will keep river
levels elevated but steady through the next several days as water 
routes through the system.


MNC001-035-260235-
/O.CON.KDLH.FL.W.0002.000000T0000Z-170426T0600Z/
/ATKM5.1.ER.170425T0600Z.170425T0600Z.170425T1800Z.NO/
935 PM CDT MON APR 24 2017

The Flood Warning continues for
  The Mississippi River At Aitkin.
* At  8:30 PM Monday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage after 
  midnight tomorrow.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$

BJH
306 
WGUS83 KDLH 250305
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1005 PM CDT MON APR 24 2017

...The flood warning continues for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing Counties 

.Rain and snow fell over the headwaters areas of the 
Mississippi River basin over the weekend. This will keep river
levels elevated but steady through the next several days as water 
routes through the system. Additional rainfall this week may lead 
to additional rises as well.

MNC001-035-260305-
/O.EXT.KDLH.FL.W.0002.000000T0000Z-170427T0600Z/
/ATKM5.1.ER.170426T0000Z.170426T0000Z.170426T1800Z.NO/
1005 PM CDT MON APR 24 2017

The Flood Warning continues for
  The Mississippi River At Aitkin.
* At  9:30 PM Monday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow evening.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$

BJH
098 
WGUS83 KDLH 251448
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
948 AM CDT TUE APR 25 2017

...The flood warning continues for the following rivers in 
Minnesota..
  Mississippi River At Aitkin affecting Aitkin and Crow Wing 
  Counties 

.Rainfall over the headwaters areas of the Mississippi River basin
will keep river levels elevated but steady through the next several
days as waterroutes through the system. Additional rainfall this week
may lead to additional rises.

MNC001-035-261448-
/O.CON.KDLH.FL.W.0002.000000T0000Z-170427T0600Z/
/ATKM5.1.ER.170426T0000Z.170426T0000Z.170426T1800Z.NO/
948 AM CDT TUE APR 25 2017

The Flood Warning continues for
  The Mississippi River At Aitkin.
* At  8:30 AM Tuesday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will remain near flood stage through Wednesday.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$

SG
771 
WGUS83 KDLH 260128
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
828 PM CDT TUE APR 25 2017

...The flood warning continues for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing Counties 

.Rainfall over the headwaters areas of the Mississippi River basin
will keep river levels elevated but steady through the next several
days as water routes through the system. Additional rainfall this week
may lead to additional rises.

MNC001-035-261800-
/O.EXT.KDLH.FL.W.0002.000000T0000Z-170426T1800Z/
/ATKM5.1.ER.170426T0600Z.170426T0600Z.170426T0600Z.NO/
828 PM CDT TUE APR 25 2017

The Flood Warning continues for
  The Mississippi River At Aitkin.
* At  7:30 PM Tuesday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage after 
  midnight tomorrow.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$

BJH
917 
WGUS83 KDLH 261445
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
945 AM CDT WED APR 26 2017

...The flood warning continues for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing Counties 


MNC001-035-271200-
/O.EXT.KDLH.FL.W.0002.000000T0000Z-170427T1200Z/
/ATKM5.1.ER.170426T1206Z.170426T1245Z.170427T0000Z.NO/
945 AM CDT WED APR 26 2017

The Flood Warning continues for
  The Mississippi River At Aitkin.
* At  8:30 AM Wednesday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$
700 
WGUS83 KDLH 261941
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
241 PM CDT WED APR 26 2017

...The flood warning continues for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing Counties 


MNC001-035-271941-
/O.EXT.KDLH.FL.W.0002.000000T0000Z-170428T0600Z/
/ATKM5.1.ER.170426T1206Z.170426T1830Z.170427T1800Z.NO/
241 PM CDT WED APR 26 2017

The Flood Warning continues for
  The Mississippi River At Aitkin.
* At  1:30 PM Wednesday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall to below flood stage by 
  tomorrow early afternoon.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$
661 
WGUS83 KDLH 270210
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
910 PM CDT WED APR 26 2017

...The flood warning continues for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing Counties 


MNC001-035-280210-
/O.EXT.KDLH.FL.W.0002.000000T0000Z-170428T1200Z/
/ATKM5.1.ER.170426T1206Z.170427T0600Z.170428T0000Z.NO/
910 PM CDT WED APR 26 2017

The Flood Warning continues for
  The Mississippi River At Aitkin.
* At  8:30 PM Wednesday the stage was 13.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$

BJH
614 
WGUS83 KDLH 271447
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
947 AM CDT THU APR 27 2017

...The flood warning continues for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing Counties 



MNC001-035-281447-
/O.EXT.KDLH.FL.W.0002.000000T0000Z-170430T1800Z/
/ATKM5.1.ER.170426T1206Z.170427T1100Z.170430T0600Z.NO/
947 AM CDT THU APR 27 2017

The Flood Warning continues for
  The Mississippi River At Aitkin.
* At  8:30 AM Thursday the stage was 13.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 13.3 feet on May 7 2013.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$
283 
WGUS83 KDLH 280207
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
907 PM CDT THU APR 27 2017

...The flood warning is cancelled for the following rivers in 
Minnesota...
 
  Mississippi River At Aitkin affecting Aitkin and Crow Wing 
  Counties

.USGS officials made corrections to gage that updated current stage
now below 13 feet. Updated forecast has all forecasted stages under
13 feet.

MNC001-035-280237-
/O.CAN.KDLH.FL.W.0002.000000T0000Z-170430T1800Z/
/ATKM5.1.ER.170426T1206Z.170427T1800Z.170427T1814Z.NO/
907 PM CDT THU APR 27 2017

The Flood Warning is cancelled for
  The Mississippi River At Aitkin.
* At  8:30 PM Thursday the stage was 12.3 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at  1:14 PM Thursday.
* Forecast...The river will continue to fall to 12.3 feet by Saturday
  morning.
* At 13.0 feet...The boat ramp at Aitkin city park floods.  A few 
  driveways become covered with water in the Ceadarbrook area. Minor 
  flooding of farmland occurs in the Cedarbrook community..
This crest compares to a previous crest of 12.3 feet on Apr 17 2011.

&&

LAT...LON 4650 9370 4630 9420 4644 9420 4655 9415
      4665 9370                       



$$

WM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:47 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 21, 6:47 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
647 AM CDT Fri Apr 21 2017

.SHORT TERM...(Today through Saturday)
Issued at 400 AM CDT Fri Apr 21 2017

A warming trend today into tomorrow as an area of high pressure
moves across the region. Mainly sunny today after some morning fog,
clear overnight, then increasing clouds from north to south Saturday
associated with a cold front approaching from the north.

Early this morning clouds and a few areas of stratus should quickly
dissipate after dawn due to the relatively shallow nature of the
fog/stratus and drier air advecting in from the west as observed on
preliminary non-operational GOES-16 low level water vapor channel
imagery. High pressure builds in across the upper Midwest today, and
strong solar heating should help temps rise to near 60 in some
spots, enough to cause a lake breeze to develop. While many parts of
region has seen two rounds of soaking rain over the past three days,
the solar heating and relatively drier air moving from the west will
result in relative humidity values falling to around 30-35 percent
in the afternoon, perhaps lower in a few spots such as the Wisconsin
Pine Barrens. However, light winds will mitigate any fire weather
concerns.

Clear skies overnight with the area of high pressure centered over
southern Minnesota into central Wisconsin. Lows in the upper 20s to
mid 30s, just about normal for this time of year.

A cold front approaches from the north Saturday with fairly weak
large-scale lift, and with the area of high pressure in place to the
south the front will slow down and gradually move across the
international border in the afternoon. This may result in some light
rain showers with a bit of elevated instability in place, though
significant dry air at both low levels and mid/upper levels will
likely result in more virga than rain. West winds may become gusty
ahead of the front in northern Minnesota Saturday afternoon with a
few gusts to 20 mph possible. Dry again, though increasing clouds
where winds are expected to be strongest will result in relative
humidity values not falling as far as Friday. Still, parts of east-
central Minnesota and northwest Wisconsin could see relative
humidity values fall to 25 to 35 percent in the afternoon. Warmer,
with highs reaching into the low to mid 60s.

.LONG TERM...(Saturday night through Thursday)
Issued at 400 AM CDT Fri Apr 21 2017

An active extended period is in store for the Northland. An upper
ridge will extend through the Rockies into western Canada early in
the period, then a series of northern stream shortwaves will create
a quasi-zonal flow over the weekend before a longwave trough
develops over the western CONUS midweek. The longwave trough will
then move east into the central CONUS next weekend.

A cold front will continue to move south Saturday night moving
through the Northland, the front will then return north as a warm
front Sunday into Sunday night. A strong baroclinic zone will be
associated with and behind the front but little upper level support
for lift will occur until a stronger shortwave starts to affect the
area Sunday night continuing into Monday night. There will be a
chance for light rain or snow Saturday night behind the front,
impacting much of the Northland. Some light snow accumulation will
be possible over far northern Minnesota as boundary layer
temperatures cool. There will be a continued chance for
precipitation on Sunday over portions of the Northland as FGEN
continues. The precipitation will become mainly rain as temperatures
warm through the day. The coverage and intensity of the
precipitation will increase Sunday night, continuing through Monday
night as the stronger shortwave arrives. Surface low pressure will
start to deepen in eastern Wyoming on Sunday moving through South
Dakota into Minnesota on Monday. The low will then continue east
lifting into eastern Ontario on Tuesday. The models do show some
differences in the track and strength of the low but still remain in
reasonable agreement considering the time period. A wintry mix or
just snow is still expected both Sunday night and Monday night over
mainly northern portions of the Northland. Some snow accumulations
will be possible...but both the GFS and ECMWF have trended warmer
than runs 24 hours ago.

A weak ridge of high pressure will provide either dry conditions or
only low chances for precipitation Tuesday night into Wednesday
night. Considerable model differences occur Thursday through next
weekend. There will be a strong low pressure system in the region
and both the GFS and ECMWF show it impacting the Northland but have
significant timing and track differences.

Highs Sunday through Friday will be below normal for most areas.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 642 AM CDT Fri Apr 21 2017

Stratus and fog, some dense, was occurring across portions of the
Northland this morning. The stratus and fog should lift quickly
this morning with most areas seeing VFR conditions by 14Z. VFR
conditions are then expected through the rest of the period.

The wind will start out northerly but then decrease later this
afternoon and be variable.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  55  32  63  34 /   0   0  20  40
INL  61  36  61  28 /   0  10  30  30
BRD  61  35  64  37 /   0   0  10  20
HYR  56  29  63  36 /   0   0  10  20
ASX  53  30  65  35 /   0   0  10  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory until 9 AM CDT this morning for LSZ140>142.

&&

SHORT TERM...JJM
LONG TERM...Melde
AVIATION...Melde
Hazardous weather outlook, Apr 21, 9:54 AM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
954 AM CDT Fri Apr 21 2017

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-221200-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
954 AM CDT Fri Apr 21 2017

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An area of low pressure is forecast to move across the Northern
Plains and through Minnesota and Wisconsin Sunday night through
Tuesday. Precipitation will increase in coverage Sunday night into
Monday...and continue through Monday night. A wintry mix of rain
and snow is likely, especially overnight Sunday night and again
Monday night. Accumulating snow is possible, especially over far
northern Minnesota.

.SPOTTER INFORMATION STATEMENT...

Skywarn Spotter activation will not be needed Today or Tonight.

LSZ121-140>148-221200-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
954 AM CDT Fri Apr 21 2017

This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another area of low pressure will move through the region Sunday
night through Tuesday. Strong east to northeast winds may once
again develop as the system moves through...especially if the low
tracks south of Lake Superior. The wind will become northerly
Tuesday afternoon and Tuesday night. The strong wind and building
waves may create conditions hazardous to smaller vessels.

Melde/Grochocinski

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

Nearby

River Flood Warnings in Minnesota, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.